Top
30
Doctor insights on: Is Allegra A Stimulant

Share
1

1
Is allegra (fexofenadine) a stimulant?

Is allegra (fexofenadine) a stimulant?

No: Allegra (fexofenadine) is an anti-histamine. It is one of the newer non-sedating anti-histamines and is used to treat people who are suffering allergy symptoms. ...Read more

Dr. Lonnie Smith
360 Doctors shared insights

Fexofenadine (Definition)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more


2

2
Why would allegra (fexofenadine) be prescribed?

Why would allegra (fexofenadine) be prescribed?

Many reasons.: Allegra is an antihistamine which can be used for itching of the skin, nose, eyes. It is mainly used to treat allergic reactions and to relieve seasonal allergic eye and nose symptoms. It is not very effective for nasal congestion unless used with another medication such as a nasal steroid or oral decongestant. ...Read more

3

3
Any dangers of overdosing on allegra (fexofenadine)?

Any dangers of overdosing on allegra (fexofenadine)?

Possibly: Allegra (fexofenadine) has been studied at very high doses with no clinically significant adverse events. However, if a high enough dose is taken there may be adverse effects. I would be most concerned about potential cardiac arrhythmias at very very high doses. ...Read more

5

5
How long does Allegra-D stay in your system?

12 or 24 hours: Allegra-d 12 hours, stays for 12 hours, as well the 24 hours preparation, stays for 24 hours, it's a combo medicine, ...Read more

9

9
Can I take Claritin and allegra at the same time?

Can I take Claritin and allegra at the same time?

Why?: These two medications are for the same type of symptoms. Try one at a time and see which suits your better. There would be no benefit from taking both, there may be harm from taking both. ...Read more

10

10
Which is better allegra or claritin (loratadine)?

Allegra (fexofenadine): There is more evidence that Allegra is effective. Claritin (loratadine) is really only marginally effective. ...Read more

11

11
Is allegra (fexofenadine) considered an antibiotic?

Is allegra (fexofenadine) considered an antibiotic?

Not at All: Allegra (fexofenadine) has what are called antihistaminic effects which combat allergic symptoms. It is not in any way or form an antibiotic. ...Read more

13

13
What are allegra and xyzal (levocetirizine) used for?

What are allegra and xyzal (levocetirizine) used for?

Allergies: Allegra and xyzal are two different types of antihistamines. They are called non sedating antihistamines as older antihistamines like Benadryl (diphenhydramine) cause drowsiness in some people. The entire class of medicines are used to treat allergies or allergic reactions. ...Read more

14

14
Can I take allegra and topamax (topiramate) together?

Yes you can: Yes you can. There are no significant interactions between the 2 medications. Allergra normally does not cause severe side effects or interactions with other medications. ...Read more

15

15
Which is best zyrtec allegra (fexofenadine) claranex?

Which is best zyrtec allegra (fexofenadine) claranex?

Depends: All 3 of the mentioned new generation antihistamines (zyrtec, allegra, (fexofenadine) clarinex) are effective for treating allergic rhinitis and hives. What's interesting is that each individual person may respond better to one over the other. While every allergist probably has his/her favorite, truth is...They all work. If not happy with one, try a different one! ...Read more

17

17
Can I take allegra and Claritin (loratadine) together?

Can I take allegra and Claritin (loratadine) together?

Not necessary: Both Allegra (fexofenadine) and Claritin (loratadine) are new generation antihistamines. There is no particular advantage to taking both together. On the other hand, there is probably no harm either. If symptoms are not controlled with antihistamines, see your doctor to confirm your diagnosis and get appropriate treatment. ...Read more

18

18
Can I take zyrtec and allegra (fexofenadine) together?

Can I take zyrtec and allegra (fexofenadine) together?

Not advisable: I would not take both at the same time because these medications do the same thing and can have additive effects if used together. They are both antihistamines for the treatment of allergies. If one of these alone is not helping, sometimes switching to the other one is helpful. If none of these remedies work, then consultation with your doctor or allergist would be appropriate. ...Read more

19

19
Can allegra & Claritin (loratadine) be taken same day?

Depends: Both Allegra and Claritin (loratadine) are antihistamines. They also come as "d" products which means they also contain a decongestant. The d products should not be taken more than prescribed. The antihistamine products are sometime recommended to be taken on the same day in the case of hives not controlled by only one. This should only be at the recommendation of your physician. ...Read more

20

20
Why can't you take allegra (fexofenadine) with juice?

Interference: Grapefruit juice interferes with the body's metabolism of allegra, (fexofenadine) preventing the natural process. Thus the drug can have unintended effects. ...Read more

21

21
Can I take Claritin (loratadine) and allegra together?

Can I take Claritin (loratadine) and allegra together?

Not recommended: Those are both drugs of the same classification, antihistamines. They should not be taken together, one or the other. If you need more help with your allergies, you should see your primary care doctor, an allergist, or an ENT allergist. There are many other rx that can be used. You could benefit from allergy testing and a detailed nasal and sinus exam. ...Read more

22

22
Why can you not take allegra (fexofenadine) with juice?

Why can you not take allegra (fexofenadine) with juice?

Enzyme interaction: Certain juices specifically grapefruit juice can interfere with the liver enzyme which metabolizes Allegra (fexofenadine) causing the level in your blood stream to be higher than normal despite taking the appropriate dose. The good news is that a higher blood level than normal rarely causes any problems as the drug has a very safe side effect profile. ...Read more

23

23
How long can I take Allegra- D in one time span safely?

Forever: You can take it indefinitely at the recommended dose. ...Read more

24

24
Can my 11 year old take 24 hour allegra (fexofenadine)?

Maybe: The drug is listed for kids 12 and above. If the kid is above average in size I might, but the manufacturer suggests the 30 mg twice daily at that age. ...Read more

25

25
Can you take Claritin (loratadine) and allegra together?

Antihistamines: Both Claritin (loratadine) and Allegra are of the same class of drugs, namely anti-histamines. Taking two drugs from the same class would not be recommended as this could essentially cause an overdose. ...Read more

26

26
What are the side effects of allegra (fexofenadine hcl)?

Less common: All medications have side effects.
Fexofenadine (allegra) is a newer or second generation anti-histamine. It does not cause usual side effects associated with older or first generation antihistamines such as drowsiness, dry mouth, urinary retention or palpitations. Some sensitive persons complains of mild drowsiness. Other listed side effects include headache, heart burn, muscle pain, somnolence. ...Read more

27

27
Can you take Claritin (loratadine) d and allegra together?

Can you take Claritin (loratadine) d and allegra together?

Yes, but why: Claritin (loratadine) and Allegra are both new generation antihistamines while the d is pseudoephedrine, a decongestant. Typically one or the other medication should be sufficient, although there are no drug interactions or side effects. If you think you need both, see an allergist for a better treatment plan. ...Read more

28

28
Can I give my 11 1/2 yr old 180mg of allegra (fexofenadine)?

Can I give my 11 1/2 yr old 180mg of allegra (fexofenadine)?

Maybe: That dose is listed for kids over 12.If your kid is average or above average in size it would probably be fine.Drowsiness, fatigue headache or nausea would be reasons to hold off a year or more. ...Read more

29

29
Can I take Claritin (loratadine) and allegra on the same day?

Can I take Claritin (loratadine) and allegra on the same day?

Yes, but use caution: What are you taking them for is most important. Oral antihistamines can cause drowsiness although Allegra (fexofenadine) does not cross the blood brain barrier. The best treatment is to see an allergist for specific treatment. Also, choose whichever antihistamine works best and you can use this twice daily instead of one of each. ...Read more

30

30
What if I give my 10 year old 24 hour allegra (fexofenadine)?

12 years: Usually 12 years of age is the age when we switch to adult dosages. If the child is smaller than most, then wait until older. Ten might be ok if you have an adult sized child. ...Read more

Dr. Michael Finkelstein
382 Doctors shared insights

Allegra (Definition)

Allegra is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Dr. Samuel Bayles
440 Doctors shared insights

Stimulant (Definition)

Stimulants are a ...Read more